question-icon

am a 62yr old male, developed brief episode of chills,

default
Posted on Thu, 28 Mar 2019
Question: am a 62yr old male, developed brief episode of chills, sweating, vomiting and diarrhea that has last for the past 36 hours.took immodium tablets 24 hours ago (4),

recently began flecainide and eliquis for rapid bpm,

diet has been limited to water, garorade (diluted), bananas,aplesauce. am hungry but fear of loose stool is preventing me from eating and besides nit sure wha to eat.

chills and sweating has stopped

any help would be great

thank you

doctor
Answered by Dr. Shyam B. Kale (6 hours later)
Brief Answer:
May be due to infection.

Detailed Answer:
Hello and welcome to Ask A Doctor service.

I have reviewed your query and here is my advice.

I can understand your concern. As you have recently started with tab. Flecainide, so in some studies it is seen that chills, sweating, vomiting and diarrhea are side effects of this medicine. But these are not so common and long lasting.

so on first thought, I think it may be due to viral or bacterial infection. Do you have fever, abdominal pain, history of eating food from outside, raw chicken etc? Kindly follow up with detailed history. In that case kindly do stool examination, complete haemogram, ultrasound abdomen after physician consultation.

In diet you can take banana, soft rice, yogurt, mashed potatoes, oatmeal, toast, apple, soft cooked cereals. Avoid milk products, raw vegetables, citrous foods, coffee, processed and fast food. Keep your self hydrated by taking water, juices. You can take probiotic support which help to speedy recovery.

Hope I have answered your query. Let me know if I can assist you further. Thank you.

Regards,
Dr Shyam Kale
Family and general physician.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Shyam B. Kale

General & Family Physician

Practicing since :2011

Answered : 3121 Questions

premium_optimized

The User accepted the expert's answer

Share on
am a 62yr old male, developed brief episode of chills,

Brief Answer: May be due to infection. Detailed Answer: Hello and welcome to Ask A Doctor service. I have reviewed your query and here is my advice. I can understand your concern. As you have recently started with tab. Flecainide, so in some studies it is seen that chills, sweating, vomiting and diarrhea are side effects of this medicine. But these are not so common and long lasting. so on first thought, I think it may be due to viral or bacterial infection. Do you have fever, abdominal pain, history of eating food from outside, raw chicken etc? Kindly follow up with detailed history. In that case kindly do stool examination, complete haemogram, ultrasound abdomen after physician consultation. In diet you can take banana, soft rice, yogurt, mashed potatoes, oatmeal, toast, apple, soft cooked cereals. Avoid milk products, raw vegetables, citrous foods, coffee, processed and fast food. Keep your self hydrated by taking water, juices. You can take probiotic support which help to speedy recovery. Hope I have answered your query. Let me know if I can assist you further. Thank you. Regards, Dr Shyam Kale Family and general physician.